Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 30, 2017, 5:13 PM EDT for Thomas County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2017, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 30, 2017, 6:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Tallahassee, FL
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 63 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
591
WWUS82 KTAE 302113
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT FRI JUN 30 2017
GAZ158-159-302200-
Brooks GA-Thomas GA-
513 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THOMAS AND WEST CENTRAL
BROOKS COUNTIES UNTIL 600 PM EDT...
At 513 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles southwest of Boston, or 8 miles southeast
of Thomasville, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Boston, Dixie, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Patten, Eason, Oaklawn, Merrillville, Pidcock,
Newark and Metcalf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8359 3066 8386 3067 8393 3074 8408
3097 8388
TIME...MOT...LOC 2113Z 239DEG 18KT 3073 8391
$$
ADLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:32 PM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jun 30, 3:32 PM EDT, 1 hour 41 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 332 PM EDT Fri Jun 30 2017 .NEAR TERM [Through Tonight]... A weak shortwave along with a very moist environment (PW's ~2.0) is aiding convection across the far western Florida Panhandle and SE AL early this morning. This feature and accompanying deep layer moisture will be lifting northeastward today. The deepest moisture and best upper level support will generally be across our AL and GA zones were PoPs will be 70%, Then, we should see a north to south PoP gradient across the Florida Panhandle and Big Bend with 30-40% along and near the coast to 50-60% elsewhere. Highs will range from the upper 80s to lower 90s. .SHORT TERM [Saturday Through Sunday Night]... Model guidance has been suggesting for the last couple of days that a mid level ridge will build just south of the Florida Panhandle in the Eastern Gulf. Additionally, the airmass looks as though it will dry out slightly over the next couple of days. The combination of the ridge and drier airmass should greatly reduce the thunderstorm potential on Saturday. In fact, some of the guidance members struggle to generate any thunderstorms on Saturday. The associated MOS guidance PoP is also 20 percent or less on Saturday. As a result, dropped PoPs around 15-20 percent across the board for Saturday from the previous forecast, and this might not be enough given anticipated position of the ridge. With less thunderstorm potential, expect temperatures to be quite warm, in the mid to possibly upper 90s. With dewpoints in the mid 70s, heat indices will reach into the low to mid 100s on Saturday afternoon. Note - our heat advisory criteria is a heat index of 108 degrees - and the expected values on Saturday are a few degrees below that threshold. On Sunday the ridge will weaken and shift a little to the south of the region in the afternoon. This should allow for at least scattered coverage of storms peaking later in the afternoon as the influence from the east coast sea breeze provides enhanced convergence along the I-75 corridor. Still expect another hot day with temperatures in the mid 90s and heat indices pushing 104-105 degrees in places. .LONG TERM [Monday Through Friday]... Ridging across the Northern Gulf is expected to break down on Monday and as a result, a more typical summertime pattern is expected with rain chances in the 50-60 percent range. This pattern looks to hold through the upcoming week as forecast area is sandwiched between the western CONUS ridge and the subtropical ridge well east of the Florida Peninsula. With increased convection, expect afternoon high temperatures to only warm into the lower 90s. && .AVIATION [Through 18Z Saturday]... Scattered showers and thunderstorms will continue this afternoon, mainly across our inland areas. DHN, ABY, and VLD could see some brief visibility reductions in stronger showers/storms. Any showers and storms will likely dissipate by 00Z, with VFR conditions expected to prevail through the remainder of the period. && .MARINE... Light winds and low seas will prevail through next week. Scattered showers will be possible over the marine area, generally during the morning hours. && .FIRE WEATHER... Hazardous fire weather conditions are not expected through the next several days. Chances for scattered showers and thunderstorms will persist through the weekend and into next week. && .HYDROLOGY... Scattered showers this afternoon will produce locally heavy rainfall, however, storms are moving quickly enough to limit any meaningful flood threat. Saturday and Sunday should generally be drier days. Thereafter, a return to a more wet pattern suggests at least a small potential for localized flooding from slow moving thunderstorms. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 95 74 95 75 / 10 30 10 30 30 Panama City 77 89 77 88 74 / 20 20 10 20 10 Dothan 73 92 74 93 73 / 20 30 10 30 20 Albany 74 93 74 93 74 / 30 30 10 30 30 Valdosta 74 95 73 96 74 / 30 30 10 40 30 Cross City 75 93 75 93 74 / 20 20 10 40 30 Apalachicola 77 89 76 89 74 / 20 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Godsey LONG TERM...Godsey AVIATION...Lahr MARINE...Godsey FIRE WEATHER...Pullen HYDROLOGY...Godsey
In the hours before
Local storm report, Jun 30, 3:06 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0242 PM TSTM WND DMG SAMSON 31.11N 86.05W
06/30/2017 GENEVA AL 911 CALL CENTER
POWER LINE REPORTED DOWN IN SAMSON
&&
RHSpecial weather statement, Jun 30, 3:27 PM EDT, 1 hour 46 minutes before
Special Weather Statement National Weather Service Tallahassee FL 227 PM CDT FRI JUN 30 2017 ALZ066-067-302015- Dale AL-Henry AL- 227 PM CDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR DALE AND SOUTHWESTERN HENRY COUNTIES UNTIL 315 PM CDT... At 226 PM CDT, National Weather Service doppler radar indicated a a strong thunderstorm over Ozark, moving east at 30 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Daleville, Headland, Fort Rucker, Ozark, Enterprise, Midland City, Level Plains, Newton, Pinckard, Kinsey, Newville, Napier Field, Bells Crossroads, Hunt Field, Waterford, Dill, Hooper Stage Field, Kirkland Crossroads, Knox Field and Mabson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3161 8532 3131 8528 3132 8577 3152 8576 TIME...MOT...LOC 1926Z 260DEG 27KT 3140 8567 ADL
Special weather statement, Jun 30, 3:36 PM EDT, 1 hour 37 minutes before
Special Weather Statement National Weather Service Tallahassee FL 336 PM EDT FRI JUN 30 2017 GAZ122-302015- Randolph GA- 336 PM EDT FRI JUN 30 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL 415 PM EDT... At 336 PM EDT, National Weather Service doppler radar indicated a a strong thunderstorm 7 miles south of Cuthbert, moving northeast at 25 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cuthbert, Shellman, Fountain Bridge, Goffs Mill, Pachitla, Shivers Mill, Carnegie, Coleman, Coles, Martins Crossroads and Randolph Co A/p. LAT...LON 3167 8454 3162 8488 3172 8492 3186 8465 TIME...MOT...LOC 1936Z 241DEG 21KT 3167 8483 ADL
Local storm report, Jun 30, 3:41 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
341 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST 3 WNW FORT RUCKER 31.36N 85.75W
06/30/2017 E0 MPH DALE AL MESONET
50 MPH WIND GUST AT OBS SITE LOR
&&
RHLocal storm report, Jun 30, 3:43 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
343 PM EDT FRI JUN 30 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM TSTM WND GST 3 WNW FORT RUCKER 31.36N 85.75W
06/30/2017 M50.00 MPH DALE AL MESONET
50 MPH WIND GUST AT OBS SITE LOR
&&
RHSpecial weather statement, Jun 30, 5:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
513 PM EDT FRI JUN 30 2017
GAZ158-159-302200-
Brooks GA-Thomas GA-
513 PM EDT FRI JUN 30 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN THOMAS AND WEST CENTRAL
BROOKS COUNTIES UNTIL 600 PM EDT...
At 513 PM EDT, National Weather Service doppler radar indicated a a
strong thunderstorm 8 miles southwest of Boston, or 8 miles southeast
of Thomasville, moving northeast at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Boston, Dixie, Thomasville Municipal A/P, Grooverville,
Dillon, Everett, Patten, Eason, Oaklawn, Merrillville, Pidcock,
Newark and Metcalf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 8359 3066 8386 3067 8393 3074 8408
3097 8388
TIME...MOT...LOC 2113Z 239DEG 18KT 3073 8391
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:36 PM EDT | Special Weather Statement | TAE | Randolph | 39 min |
| Jun 30, 2:21 PM EDT | Special Weather Statement | TAE | Geneva | 39 min |
| Jun 30, 2:26 PM EDT | Special Weather Statement | TAE | Dale | 49 min |
| Jun 30, 2:39 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 36 min |
| Jun 30, 3:02 PM EDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 28 min |
| Jun 30, 3:27 PM EDT | Special Weather Statement | TAE | Dale | 48 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.